Doctors Lounge - Dermatology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Dermatology Topics
|Chongooza - Sat Feb 27, 2010 11:37 pm|
Hello, I'm 42. I smoked for 28 years and party'd hard all my life. I contracted Hep C 9 years ago. I also have something called G6PD Deficiency. I quit smoking 2 months ago as well as drinking and doing drugs. I go to the gym every day and eat great now. I'm clean and sober now and will stay this way. I was a mess though and went through a traumatic ordeal the last several years over drugs and alcohol and have suffered with depression. I itch a lot all overall the time but have no rash. I have big bald spots on my head and it makes me feel like I'm dying from Hep C or something. I feel great since I cleaned up but I'm scared and have no medical insurance. I've been using Minoxidil for 5 days. My spots really have made me depressed over the years. What can I do? Please help me?
|Dr.M.jagesh kamath - Wed Mar 03, 2010 8:43 am|
Hello,Hair loss with bald spot on the vertex could be a part of genetic type of baldness ie the male pattern type in which the recession in front is M shaped called by name frontal recession.If you have only patches localised to the top and are smooth it could mean Alopecia Areata in which round areas of hairloss occur with out scaling.Scaling is seen in fungal infections.Alopecia areata is supposed to be caused by autoimmune mechanism in which our body rejects our own tissues, in this case the hair follicle.The treatment of this condition ranges from Minoxidil to external application of steroids or intra lesional steroids.You could continue the application of mimoxidil for atleast a month or two to get results.Best wishes.
|Chongooza - Wed Mar 03, 2010 7:03 pm|
Thank you so much Dr for your reply to my post. I am going to see the Dermatologist tomorrow!
|Dr.M.jagesh kamath - Fri Apr 09, 2010 12:13 pm|
Do keep in touch.Cheers.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.